Alert archive / Mississippi / River Flood Warnings in 2011

River Flood Warning 3, NWS Jackson, MS

January 2, 2011Leake County, Mississippi

NWS Jackson, MS issued this river flood warning at Jan 2, 2011, 6:56 AM CST for Leake County, Mississippi. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2011, 6:56 AM CST (12:56 UTC)
Expired
Jan 3, 2011, 9:14 AM CST
In force
26 hr
Issued by
NWS Jackson, MS
Flood severity
Minor

County Leake County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tuscolameta Creek at Walnut Grove (WTGM6). The gauge peaked at 25.90 ft at Jan 2, 2011, 8:00 PM CST.

actionminormoderate20253001/0201/0301/04
Action stage
24 ft
Minor stage
25 ft
Moderate stage
31.5 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02483000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

402 
WGUS44 KJAN 021256
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
656 AM CST SUN JAN 2 2011

...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  TUSCOLAMETA CREEK AT WALNUT GROVE AFFECTING LEAKE COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC079-031856-
/O.NEW.KJAN.FL.W.0003.110102T1256Z-110104T1800Z/
/WTGM6.1.ER.110102T1030Z.110102T1800Z.110104T0300Z.NO/
656 AM CST SUN JAN 2 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR THE TUSCOLAMETA CREEK AT WALNUT GROVE
* UNTIL LATE MONDAY EVENING.
* AT 6:00 AM SUNDAY THE STAGE WAS 25.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.5 FEET BY 
  NOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE TOMORROW 
  EVENING .
* IMPACT AT 25 FEET...AGRICULTURAL LAND AND LOW AREAS ALONG AND 
  NEAR THE RIVER BEGIN TO FLOOD.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   MON   TUE   WED CREST DAY  TIME

TUSCOLAMETA CREEK
WALNUT GROVE    25  25.1 SUN 06 AM  25.4  24.6  23.9  25.5 SUN 12 PM

$$
3 follow-up statements
348 
WGUS84 KJAN 021506
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
906 AM CST SUN JAN 2 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  TUSCOLAMETA CREEK AT WALNUT GROVE AFFECTING LEAKE COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC079-032106-
/O.EXT.KJAN.FL.W.0003.000000T0000Z-110105T0600Z/
/WTGM6.1.ER.110102T1030Z.110103T0600Z.110104T1500Z.NO/
906 AM CST SUN JAN 2 2011

THE FLOOD WARNING CONTINUES FOR THE TUSCOLAMETA CREEK AT WALNUT GROVE
* UNTIL LATE TUESDAY MORNING.
* AT 8:00 AM SUNDAY THE STAGE WAS 25.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 26 FEET BY 
  MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE LATE 
  TUESDAY MORNING.
* IMPACT AT 25 FEET...AGRICULTURAL LAND AND LOW AREAS ALONG AND 
  NEAR THE RIVER BEGIN TO FLOOD.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   MON   TUE   WED CREST DAY  TIME

TUSCOLAMETA CREEK
WALNUT GROVE    25  25.3 SUN 08 AM  25.9  25.1  24.4  26.0 MON 12 AM

$$
914 
WGUS84 KJAN 030058
FLSJAN

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
658 PM CST SUN JAN 2 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  TUSCOLAMETA CREEK AT WALNUT GROVE AFFECTING LEAKE COUNTY 


PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC079-040657-
/O.EXT.KJAN.FL.W.0003.000000T0000Z-110105T2200Z/
/WTGM6.1.ER.110102T1030Z.110103T0600Z.110105T0700Z.NO/
658 PM CST SUN JAN 2 2011

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE TUSCOLAMETA CREEK AT WALNUT GROVE
* UNTIL WEDNESDAY AFTERNOON.
* AT 6:00 PM SUNDAY THE STAGE WAS 25.9 FEET AND CRESTING. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE CREEK WILL CONTINUE TO CREST AROUND 26 FEET THIS
  EVENING. IT WILL THEN BEGIN FALLING TOMORROW...GOING BELOW FLOOD
  STAGE BY WEDNESDAY.
* IMPACT...AT 25.0 FEET...AGRICULTURAL LAND AND LOW AREAS ALONG AND 
  NEAR THE RIVER BEGIN TO FLOOD.

&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   MON   TUE   WED CREST DAY  TIME

TUSCOLAMETA CREEK
WALNUT GROVE    25  25.9 SUN 06 PM  25.9  25.6  24.0  26.0 MON 12 AM

$$

DL
419 
WGUS84 KJAN 031514
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
914 AM CST MON JAN 3 2011


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSISSIPPI...

 
  TUSCOLAMETA CREEK AT WALNUT GROVE AFFECTING LEAKE COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC079-031544-
/O.CAN.KJAN.FL.W.0003.000000T0000Z-110105T0600Z/
/WTGM6.1.ER.110102T1030Z.110103T0315Z.110103T1357Z.NO/
914 AM CST MON JAN 3 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE TUSCOLAMETA CREEK AT WALNUT GROVE.
* AT 9:00 AM MONDAY THE STAGE WAS 24.9 FEET. 
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 23.5 FEET BY TOMORROW
  MORNING.
* IMPACT...AT 25.0 FEET...AGRICULTURAL LAND AND LOW AREAS ALONG AND 
  NEAR THE RIVER BEGIN TO FLOOD.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   TUE   WED   THU CREST DAY  TIME

TUSCOLAMETA CREEK
WALNUT GROVE    25  24.9 MON 09 AM  23.5  20.9  19.0    FALLING        

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Jan 2, 5:18 AM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Jan 2, 5:18 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
518 AM CST SUN JAN 2 2011

.DISCUSSION...

TODAY THROUGH MONDAY NIGHT...

BELOW NORMAL TEMPERATURES HAVE RETURNED TO THE ARKLAMISS IN WAKE OF
THE STRONG COLD FRONT THAT PASSED THROUGH THE REGION LAST NIGHT.
HIGHS TODAY WILL ONLY MAKE IT INTO THE MID 40S ALONG THE HWY 82
CORRIDOR... STRUGGLING TO GET ABOVE 50 ACROSS THE SOUTH. A FEW HIGH
CLOUDS MAY PASS OTHERWISE PLENTY OF SUNSHINE IS EXPECTED. THE SURFACE
PRESSURE GRADIENT WILL GRADUALLY WEAKEN THROUGH THE DAY...BUT NOT
BEFORE A FEW GUSTS INTO THE MID TEENS DEVELOP IN THE MORNING...
CONTINUING THROUGH THE AFTERNOON.

NOT MUCH WILL CHANGE INTO THE FIRST PART OF THE WORK DUE TO
PERSISTENT HIGH PRESSURE AT THE SURFACE/ZONAL FLOW ALOFT. A WEAK
S/WV WILL SWING A COOL FRONT THROUGH THE REGION MONDAY NIGHT HOWEVER
LITTLE IMPACT TO SENSIBLE WEATHER IS EXPECTED. MAV TEMPS LOOKED GOOD
THROUGH THE PERIOD WITH JUST A COUPLE MINOR ADJUSTMENTS MADE TUESDAY
MORNING. /BK/

TUESDAY THROUGH NEXT SATURDAY...

FAST WESTERLY FLOW ALOFT WILL CONTINUE WITH A COOL CONTINENTAL POLAR
AIRMASS REMAINING IN CONTROL THROUGH MOST OF THE LONG RANGE
FORECAST...BUT THERE WILL BE TWO WINDOWS OF OPPORTUNITY FOR WET
WEATHER.

A COMPACT AND VIGOROUS MID LEVEL LOW CURRENTLY MOVING ONSHORE THE CA
COAST WILL MAKE ITS WAY EASTWARD AND EVENTUALLY ENCOUNTER A DOMINANT
POLAR VORTEX THAT EXTENDS SWD THROUGH THE PLAINS. THE LOW IS FORECAST
TO OPEN AND SHEAR EWD IN THE INCREASINGLY CONVERGENT MID LEVEL
FLOW...AND MODELS SHOW CONSIDERABLE SPREAD IN THE DEGREE OF WEAKENING
THAT WILL TAKE PLACE...BUT THEY ALL INDICATE THAT A LOW-AMPLITUDE
SHORTWAVE TROUGH WILL ZIP BY THE ARKLAMISS IN THE WED-WED NIGHT TIME
FRAME. GIVEN THAT THE FAST SYSTEM SPEED AND VEERED LOW LEVEL FLOW
WILL LIMIT WARM ADVECTION...HAVE CUT GFS MOS POPS SLIGHTLY TO FIT
BETTER WITH SURROUNDING OFFICES...BUT THE RESERVOIR OF ANOMALOUS
MOISTURE RESPONSIBLE FOR THE RECENT HEAVY RAINFALL IS NOT THAT FAR
REMOVED AND JUST A LITTLE WARM ADVECTION WILL LIKELY LEAD TO SOME
LIGHT RAIN ACROSS THE FORECAST AREA. FORECAST CONFIDENCE IS LOWER
THAN NORMAL CONCERNING WED/WED NIGHT RAIN CHANCES.

THE POLAR VORTEX CENTERED OVER THE GREAT LAKES/NORTHEAST CONUS WILL
REMAIN DOMINANT THROUGH LATE WEEK. ANOTHER SRN STREAM LOW IS FORECAST
TO BE SHEARED EWD BY THE VORTEX BRINGING MORE CHANCES FOR LIGHT
PRECIPITATION AS WE GO FROM SATURDAY INTO NEXT SUNDAY. THERE IS SOME
UNCERTAINTY REGARDING PRECIPITATION TYPE AS COLDER HIGH PRESSURE MAY
BE BUILDING SOUTHWARD AT THE SAME TIME THAT LOW PRESSURE STRENGTHENS
OVER THE NRN GULF...BUT FOR NOW A CONSENSUS OF THE WARMER 00Z ECMWF
AND COLDER GFS/GEFS GIVES RAIN AND WILL STICK WITH THAT SOLUTION THIS
FAR OUT. /EC/

&&

.AVIATION...

VFR FLYING WEATHER XPCTD OVR THE NEXT 24 HOURS AS HIGH PRESSURE BUILDS
OVR THE REGION. A FEW NORTHERLY GUSTS MAY BE PSBL LATE MORNING INTO
THE AFTN...HOWEVER ANY GUSTS SHOULD BE CAPPED AT OR BELOW 15KTS. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       48  23  55  32 /   0   0   0   0
MERIDIAN      51  21  55  28 /   0   0   0   0
VICKSBURG     47  21  54  31 /   0   0   0   0
HATTIESBURG   51  24  55  31 /   0   0   0   0
NATCHEZ       49  24  54  34 /   0   0   0   0
GREENVILLE    43  24  50  30 /   0   0   0   0
GREENWOOD     44  22  53  29 /   0   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

BK/EC/
Hazardous weather outlook, Jan 2, 5:33 AM CST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
533 AM CST SUN JAN 2 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
031145-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
533 AM CST SUN JAN 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

EC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 6:49 AM CSTRiver Flood WarningJANAttala, Holmes5 days

Nearby

River Flood Warnings in Mississippi, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.